Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 369, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 20, 2009, 9:20 PM CDT for Delaware County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2009, 9:20 PM CDT (02:20 UTC)
- Expired
- Jul 20, 2009, 10:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Delaware County, OK
The radar
The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 8:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 300 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 8:00 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 20, 8:00 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 800 PM CDT MON JUL 20 2009 .DISCUSSION... EVOLUTION OF THUNDERSTORM DEVELOPMENT UNDER WAY. MANY DIFFERENT LOW LEVEL BOUNDARIES TRIGGERING ISOLATED THUNDERSTORMS AHEAD OF THE BIGGER EVENT THAT WILL MOVE INTO NORTHEAST OKLAHOMA FROM KANSAS AROUND OR AFTER MIDNIGHT. FORECAST CURRENTLY LOOKS VERY GOOD AND DO NOT PLAN ON ANY CHANGES SO WILL NOT ISSUE UPDATE THIS EVENING. && .PREV DISCUSSION... /ISSUED 609 PM CDT MON JUL 20 2009/ ..AVIATION... DISCUSSION... ISOLATED THUNDERSTORMS WILL BE POSSIBLE NEAR ANY TAF SITE THIS EVENING. THUNDERSTORMS WITH STRONG GUSTY WINDS AND HAIL OR HEAVY RAINFALL WILL INCREASE FROM NORTH TO SOUTH DURING THE EVENING AND CONTINUE AREAWIDE OVERNIGHT. A COLD FRONT WITH AN ASSOCIATED WIND SHIFT WILL ENTER THE REGION FROM THE NORTH EARLY TUESDAY MORNING. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....15
Hazardous weather outlook, Jul 20, 9:08 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
908 PM CDT MON JUL 20 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
857 PM CDT MON JUL 20 2009
...TORNADO WATCH NUMBER 609 IN EFFECT FOR NORTHEAST OKLAHOMA UNTIL
4 AM CDT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...EAST OKLAHOMA NORTH OF INTERSTATE 40.
ONSET...AROUND MIDNIGHT.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA NORTHWEST OF
INTERSTATE 44.
FLASH FLOOD.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
CONDITIONS DETERIORATED RAPIDLY THIS EVENING AND SPC UPGRADED TO
A MODERATE RISK OF SEVERE WEATHER OVER PORTIONS OF NORTHEAST
OKLAHOMA. LOW LEVEL MOISTURE AND SUFFICIENT SHEAR IS PRESENT
AS A LOW LEVEL JET INTENSIFIES AHEAD OF A MESOSCALE CONVECTIVE
COMPLEX DEVELOPING IN KANSAS. THE MCS IS EXPECTED TO MOVE SOUTHEAST
INTO NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS DURING THE EARLY
MORNING HOURS AND LINGER OVER PORTIONS OF THE AREA AS IT WEAKENS
AND MOVES TO EAST.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
WEDNESDAY THROUGH FRIDAY...NO HAZARDS.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
STRONG THUNDERSTORMS WITH HEAVY RAIN AND THE POTENTIAL TO PRODUCE
SEVERE WEATHER WILL LIKELY BE ONGOING TUESDAY MORNING. HOWEVER...THE
EXPECTED THUNDERSTORM COMPLEX WILL DIMINISH AND MOVE OUT OF THE
AREA AS THE MORNING PROGRESSES. THUNDERSTORM CHANCES WILL
END BY LATE TUESDAY AFTERNOON.
WEAK HIGH PRESSURE WILL DOMINATE DURING THE REMAINDER OF THE
WORK WEEK. BELOW NORMAL TEMPERATURES WILL GRADUALLY WARM TO SEASONAL
LEVELS BEFORE THE NEXT FRONT ARRIVES LATE SATURDAY OR SUNDAY BRINGING
THE NEXT CHANCE OF RAIN.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.In the hours before
Special weather statement, Jul 20, 3:44 PM CDT, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
344 PM CDT MON JUL 20 2009
ARZ001-202130-
BENTON AR-
344 PM CDT MON JUL 20 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHWEST ARKANSAS
CENTRAL BENTON
AT 340 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF VAUGHN...MOVING SLOWLY NORTHEAST. OTHER THUNDERSTORMS
WERE ALSO FORMING OVER THE NORTHEAST HALF OF BENTON COUNTY.
SOME LOCATIONS THAT MAY BE AFFECTED BY THESE STORMS INCLUDE...ROCKY
COMFORT...MILLER...HILL TOP...BENTONVILLE...ROGERS...PEA
RIDGE...HEALING SPRINGS...CAVE SPRINGS...VAUGHN...CENTERTON...AVOCA
AND BELLA VISTA.
THESE STORMS WILL BE CAPABLE OF PRODUCING LOCAL RAINFALL AMOUNTS
IN EXCESS OF 2 INCHES IN AN HOURS TIME. SMALL HAIL AND WIND GUSTS
TO 40 MPH WILL ALSO BE POSSIBLE. RESIDENTS IN THESE AREAS SHOULD REMAIN
ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A
FLASH FLOOD WARNING.
LAT...LON 3650 9393 3621 9422 3621 9434 3650 9429
TIME...MOT...LOC 2040Z 211DEG 4KT 3630 9427Special weather statement, Jul 20, 6:22 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
622 PM CDT MON JUL 20 2009
OKZ072-202345-
SEQUOYAH OK-
622 PM CDT MON JUL 20 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN SEQUOYAH
AT 622 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MULDROW...MOVING NORTHWEST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...COTTONWOOD...MULDROW AND ROLAND.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3555 9455 3539 9447 3533 9464 3546 9475
TIME...MOT...LOC 2322Z 148DEG 5KT 3542 9462Special weather statement, Jul 20, 7:38 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
738 PM CDT MON JUL 20 2009
OKZ068-070-210115-
CHEROKEE OK-MUSKOGEE OK-
738 PM CDT MON JUL 20 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN MUSKOGEE AND SOUTHERN CHEROKEE
AT 738 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHEROKEE COUNTY...MOVING NORTHWEST AT 10 MPH..
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3576 9501 3570 9506 3577 9518 3583 9514
TIME...MOT...LOC 0038Z 121DEG 9KT 3576 9509Special weather statement, Jul 20, 7:44 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
744 PM CDT MON JUL 20 2009
OKZ062-210115-
MAYES OK-
744 PM CDT MON JUL 20 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL MAYES
AT 744 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
SOUTHEAST OF PRYOR...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PRYOR.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3634 9537 3639 9521 3623 9518 3619 9530
TIME...MOT...LOC 0044Z 167DEG 9KT 3627 9525Special weather statement, Jul 20, 8:16 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
816 PM CDT MON JUL 20 2009
OKZ062-068-210145-
CHEROKEE OK-MAYES OK-
816 PM CDT MON JUL 20 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHERN CHEROKEE
IN NORTHEAST OKLAHOMA
CENTRAL MAYES
AT 816 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHEAST OF MURPHY...MOVING SOUTH AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...PEGGS...PRYOR...MAZIE...MURPHY...
CHOUTEAU...LOCUST GROVE AND SALINA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3641 9506 3607 9505 3608 9539 3641 9537
TIME...MOT...LOC 0116Z 007DEG 3KT 3616 9522Special weather statement, Jul 20, 9:04 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
904 PM CDT MON JUL 20 2009
OKZ062-063-210230-
DELAWARE OK-MAYES OK-
904 PM CDT MON JUL 20 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN DELAWARE AND NORTHEASTERN MAYES
AT 904 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHLOETA...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...CHLOETA...SPAVINAW...LANGLEY AND DISNEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3654 9486 3623 9484 3627 9501 3651 9511
TIME...MOT...LOC 0204Z 260DEG 8KT 3641 9497The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:38 PM CDT | Special Weather Statement | TSA | Cherokee | 37 min |
| Jul 20, 7:44 PM CDT | Special Weather Statement | TSA | Mayes | 31 min |
| Jul 20, 8:06 PM CDT | Areal Flood Advisory | TSA | Mayes | 54 min |
| Jul 20, 8:16 PM CDT | Special Weather Statement | TSA | Mayes | 29 min |
| Jul 20, 8:27 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Mayes, Wagoner | 35 min |
| Jul 20, 9:04 PM CDT | Special Weather Statement | TSA | Delaware | 26 min |
| Jul 21, 12:25 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 95 min |
| Jul 21, 12:55 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 65 min |
| Jul 21, 1:27 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Washington | 63 min |
| Jul 21, 2:20 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Nowata, Osage, Pawnee, Rogers, Tulsa and 2 more | 74 min |
| Jul 21, 3:20 AM CDT | Special Weather Statement | TSA | Creek, Mayes, Okmulgee, Rogers, Tulsa, Wagoner | 70 min |
| Jul 21, 4:13 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware, McIntosh, Muskogee, Okmulgee and 1 more | 77 min |
| Jul 21, 4:35 AM CDT | Special Weather Statement | TSA | Nowata | 55 min |
| Jul 21, 5:12 AM CDT | Special Weather Statement | TSA | Adair, Haskell, Sequoyah | 48 min |
| Jul 21, 5:35 AM CDT | Special Weather Statement | TSA | Nowata | 55 min |
| Jul 21, 6:07 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 53 min |
| Jul 21, 6:48 AM CDT | Special Weather Statement | TSA | Sebastian | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.